MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDURANT II EXTENSION CUFF; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND ENDURANT II EXTENSION CUFF; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number ETCF3636C49E
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Injury (2348)
Date of Event 05/08/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product analysis conclusion: the reported endoleak was confirmed on the films provided; however the exact type and cause of the endoleak could not be fully determined from the films provided.Endoleak interrogation via selective angiograms (injecting from different levels within the stent graft) to help determine the source and rule out other potential endoleak sources was not seen, and only a single imaging view point (a-p) was observed in the films provided; thereby, making determination of the endoleak difficult.It is likely that the observed endoleak was a type ia endoleak.This is likely to have occurred due to the anatomy of the patients neck (reverse funnel and angulation), as well as implanting lower than intended which was noted in the films to have been ~10mm below the right renal.There may have also been an acute type iv blush endoleak caused by fabric porosity.Other factors such as heparin dose, outflow resistance, imaging quality, and volume of the aneurysm sac may have also contributed to this possible type iv endoleak.The reported type ii endoleak is most likely to have been that which was identified in the distal aneurysm sac in the area of the overlap of the limbs.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An endurant iis bifurcate stent graft system was implanted in the endovascular treatment of a unknown sized abdominal aortic aneurysm.It was reported that during the index procedure, final angiogram showed there was a proximal type i endoleak present following the placement of endoanchors.As per the physician it appeared the stent graft was implanted lower than planned so a etcf3636c49e aortic cuff was implanted closer to the right renal artery.After implanted the cuff, the physician implanted two more endoanchors.It was confirmed that the additional two endoanchors were implanted after the aortic cuff as the cuff didn't fully resolve the type ia endoleak.The ia endoleak was no longer present at the end of the procedure.The final angiogram showed a type ii endoleak.As per the physician the cause of the event was anatomy.It was noted the patient had a reverse funnel neck 23mm -30mm over 15mm's.No additional clinical sequalae were provided and the patient is fine.
 
Additional Manufacturer Narrative
Evaluation conclusion code updated.If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDURANT II EXTENSION CUFF
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key10117730
Report Number9612164-2020-02088
Device Sequence Number1847697
Product Code MIH
UDI-Device Identifier00613994991461
UDI-Public00613994991461
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P100021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/10/2022
Device Model NumberETCF3636C49E
Device Catalogue NumberETCF3636C49E
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/10/2020
Initial Date Received by Manufacturer 05/08/2020
Supplement Date Received by Manufacturer07/03/2020
Initial Report FDA Received Date06/04/2020
Supplement Report FDA Received Date07/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR